Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Oct 21, 2019, 10:48 AM CDT for 21 counties in Iowa; 10 counties in Illinois. It took effect at Oct 21, 2019, 5:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 10:48 AM CDT (15:48 UTC)
- In effect from
- Oct 21, 2019, 5:00 PM CDT
- Expired
- Oct 22, 2019, 3:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Quad Cities, IA
All 31 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 34 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS73 KDVN 211548 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1048 AM CDT Mon Oct 21 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025- 220000- /O.NEW.KDVN.WI.Y.0009.191022T0500Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 1048 AM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CDT TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...From midnight tonight to 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Speck
6 follow-up statements
639 WWUS73 KDVN 211954 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 254 PM CDT Mon Oct 21 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025- 220400- /O.CON.KDVN.WI.Y.0009.191022T0500Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 254 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CDT TUESDAY... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...From midnight tonight to 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Speck
094 WWUS73 KDVN 212141 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 441 PM CDT Mon Oct 21 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025- 220545- /O.EXT.KDVN.WI.Y.0009.191021T2200Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 441 PM CDT Mon Oct 21 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT TUESDAY... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...Now...until 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
328 WWUS73 KDVN 220123 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 823 PM CDT Mon Oct 21 2019 ILZ001-002-007-009-016>018-220930- /O.EXA.KDVN.WI.Y.0009.000000T0000Z-191022T2000Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Geneseo, Princeton, and Hennepin 823 PM CDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT TUESDAY... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Jo Daviess, Stephenson, Carroll, Whiteside, Henry IL, Bureau and Putnam Counties. * WHEN...Now...until 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025- 220930- /O.CON.KDVN.WI.Y.0009.000000T0000Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 823 PM CDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT TUESDAY... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...Now...until 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
732 WWUS73 KDVN 220807 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 307 AM CDT Tue Oct 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024-025-221615- /O.CON.KDVN.WI.Y.0009.000000T0000Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, and Oquawka 307 AM CDT Tue Oct 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...Now...until 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Small tree limbs could be blown down. * ADDITIONAL DETAILS...Winds will gradually reduce in strength through the late morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
400 WWUS73 KDVN 221607 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1107 AM CDT Tue Oct 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024-025-222000- /O.CON.KDVN.WI.Y.0009.000000T0000Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, and Oquawka 1107 AM CDT Tue Oct 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with frequent gusts to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Iowa and northwest and west central Illinois. * WHEN...Now...until 3 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects and create travel difficulties for high profile vehicles on north south roads. Small tree limbs could be blown down. * ADDITIONAL DETAILS...Winds will gradually decrease in strength into the early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Speck
039 WWUS73 KDVN 221939 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 239 PM CDT Tue Oct 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024-025-222045- /O.EXP.KDVN.WI.Y.0009.000000T0000Z-191022T2000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, and Oquawka 239 PM CDT Tue Oct 22 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Sustained winds have diminished to 20 to 25 MPH, with gusts around 30 to 35 MPH early this afternoon. These winds will continue to decrease as we head though the late afternoon and evening. The wind advisory will be allowed to expire. $$ Speck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 6:03 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 21, 6:03 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 603 AM CDT Mon Oct 21 2019 ...12z AVIATION UPDATE... .SYNOPSIS... Issued at 243 AM CDT Mon Oct 21 2019 Strong storm system moving across the CONUS this morning. A closed H5 low was located across Nebraska. At the surface, low pressure was located in NW IA. The radar this morning had an area of showers with embedded thunderstorms across central Iowa. This storm system and showers and storms are expected to drive the weather in the short term. && .SHORT TERM...(Today and Tonight) ISSUED AT 243 AM CDT Mon Oct 21 2019 Key Messages 1. Showers and isolated thunderstorms will be ongoing for the morning commute. 2. Windy and dry conditions expected in the afternoon with temperatures in the low 40s tonight. Not much has changed in the timing and impacts associated with this strong mid lat system. The only thing that has changed is that the latest models have shifted the best QPF from the NE to the NW CWA. This is due to the better chance for clear slot convection and wrap around rain tonight across the area. This morning, the radar has indicated that there may be small hail in some of these storms and that looks like a potential threat with these storms. Some guidance tonight suggests that we will see wind advisory level winds. Im not sold on this at the current time. The HRRR says slam dunk on the advisory, but I think its overdone. Will need to keep an eye on how this trends through the day. As such have left a decision for a wind advisory to the day shift. .LONG TERM...(Tuesday through Sunday) ISSUED AT 243 AM CDT Sun Oct 21 2019 Initial concern will be with winds and potential to be near advisory criteria Tuesday, as occluded vertically stacked low pressure system gradually shifts north of Lake Superior toward James Bay. Lingering tight pressure gradient and good mixing in the low levels aided by cold advection support windy conditions on Tuesday before diminishing Tuesday night. Momentum transfer from forecast soundings indicate the potential for westerly winds to be at the doorstep of advisory criteria at 20-30 mph with gusts possibly to 40-45 mph especially northern areas. Anticipate very light rain and perhaps drizzle in wrap-around near to north of I-80 steadily progressing east during the day, as the strong occluded low gradually begins to pull away and drier air begins to work in. PoPs could need to be boosted in the morning should wrap-around slow owing to a high PoP/low measurable scenario along/n of I-80. Models continue to show a positive tilt shortwave rotating through the upper trough on Wednesday into Wednesday evening owing to a chance of showers along and especially north of I-80. Precipitation signal is greatest across our far north and especially into MN/WI where best upper jet structure and associated strong frontogenetical response is depicted, and also favorable location residing on cool side of weak surface low with "warmer" sector more parched heading further south through the cwa. Continue to dry out the latter half of the week, as model consensus keeps next system to our south Thursday night. We look to be governed by ridging Thursday-Friday with below normal temperatures, and increasing likelihood of a widespread hard freeze Friday morning. No real changes for the upcoming weekend with still considerable uncertainty and low confidence forecast on temperatures and precipitation chances. Canadian and ECMWF models continue depicting a rather vigorous compact negative tilt shortwave lifting up over the region Saturday night into Sunday accompanied by a period of rain and tempered temperature moderation. The GFS meanwhile is much weaker and further south along the Gulf Coast, and hence dry and warmer. Kept with blended PoPs and temperatures for now given the amount of uncertainty. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) ISSUED AT 550 AM CDT Mon Oct 21 2019 Band of showers and storms will continue exiting the terminals over the next 1-2 hours. Additional showers and a few storms forming back across central Iowa will lift northeast and further develop into eastern Iowa and may impact the terminals a bit later this morning before exiting by midday. Conditions will drop to MVFR and IFR in the precipitation. Potential for ducting exists on the backside of the precipitation, which may lead to some stronger winds this morning of 25-35+ kts. A dry slot will then move across the area by late morning and early afternoon with a return to VFR conditions. More low clouds and MVFR to IFR ceilings expected to work back into the terminals by late afternoon into early evening in the wrap around on backside of low pressure. These clouds will also be accompanied by some very light rain or possibly drizzle. Gusty E/SE winds 10-20+ kts will turn westerly and strengthen this afternoon and evening with sustained winds likely around 20+ kts and gusts over 30 kts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...McClure AVIATION...McClure
Hazardous weather outlook, Oct 21, 3:31 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 331 AM CDT Mon Oct 21 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 331 AM CDT Mon Oct 21 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A strong system is expected to affect the area today. This morning, showers with embedded thunderstorms are expected. The main threat from any thunderstorm would be lightning and gusty winds to 45 MPH. The afternoon and overnight, winds are expected to be 20 to 25 MPH with gusts in the mid 30 MPH range. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Westerly winds gusting 30 to 40 mph are expected on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gibbs/McClure
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:36 AM CDT | Special Weather Statement | DVN | Linn | 24 min |
Nearby
Wind Advisories in Iowa, 2019Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.